Drought, Vilas
- When
- September 6, 6:00 AM CST to September 30, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Rainfall for the month of September was generally within an inch of normal. 92 inch below normal.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Rainfall for the month of September was generally within an inch of normal. Green Bay had 3.08 inches of rain, 0.03 inch below normal, Wausau had 4.71 inches, 0.63 inch above normal and Rhinelander had 3.19 inches, 0.92 inch below normal. On September 6th the U.S. Drought Monitor placed parts of far northern Wisconsin in the severe drought category (D2). Much of that area remained in severe drought for the rest of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 6, 2:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT TUE SEP 6 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY AFTERNOON. LARGE AREA OF CONVECTION OVER MINNESOTA IS WEAKENING AS IT MOVES INTO WISCONSIN. DYNAMICS FOR THUNDERSTORMS ARE DISJOINTED THE NEXT COUPLE OF DAYS. WHEN UPPER SUPPORT IS PRESENT...LOW LEVEL MOISTURE AND CONVERGENCE ISN/T. SO WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR TODAY IN THE WESTERN HALF OF THE FORECAST AREA AND A SLIGHT CHANCE IN THE EAST. AS FRONT MOVES THROUGH TONIGHT THINK THERE WILL BE AT LEAST SCATTERED ACTIVITY. WEDNESDAY FRONT DROPS SOUTH OF THE FORECAST AREA. THERE MAY BE A PERIOD OF OVERUNNING IN THE SOUTHERN PART OF THE FORECAST AREA THROUGH MIDDAY...SO KEPT A CHANCE OF SHOWERS OR THUNDERSTORMS THERE. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT...BRINGING A DECREASE IN CLOUDS FROM NORTH TO SOUTH. GRADIENT SLACKENS OFF ENOUGH TO WARRANT THE MENTION OF PATCHY FOG OVER THE NORTH. DID LOWER TEMPERATURES A FEW DEGREES...ESPECIALLY OVER THE NORTH. HIGH PRESSURE WILL SLIDE ACROSS THE REGION ON THURSDAY...BRINGING PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES FOR EARLY SEPTEMBER. ATTENTION TURNS TO THE POSSIBILITY OF SOME RETURN FLOW PRECIPITATION ASSOCIATED WITH WARM ADVECTION AT 850 MB. MODELS DIVERGE ON TIMING OF THE RETURN FLOW PRECIPITATION...BUT LEANED TOWARD THE GFS SOLUTION WHICH BROUGHT IN PRECIPITATION THURSDAY NIGHT INTO FRIDAY. OTHERWISE... REMAINDER OF THE FORECAST INDICATED A WARMING TREND INTO THE WEEKEND AS 850MB TEMPERATURES RISE TO +16 C TO +20 C DEPENDING ON WHICH MODEL YOU CHOOSE. FELT CONFIDENT ENOUGH TO RAISE MAX TEMPERATURES SATURDAY AND SUNDAY...WITH READINGS SUNDAY WELL INTO THE 80S. HAVE LOWER TO MIDDLE 80S GOING RIGHT NOW...BUT TEMPERATURES MAY NEED TO BE RAISED EVEN FURTHER IF THE WARMER 12Z ECMWF VERIFIES WHICH HAS THE AREA APPROACHING +18 C TO +20 C EARLY NEXT WEEK. THE GFS DID CRANK OUT LIGHT AMOUNTS OF RAIN SATURDAY AND SUNDAY... BUT HAVE LITTLE CONFIDENCE IN THE OUTPUT AT THIS TIME. CURRENT GRIDS WERE DRY AND LEFT THEM THAT WAY AND LET LATER SHIFTS GET A BETTER HANDLE ON THIS FEATURE FOR THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE SEP 6 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT A FEW STORMS IN CENTRAL AND NORTHCENTRAL WISCONSIN COULD PRODUCE STRONG WINDS AND HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT AND FRIDAY ACROSS THE REGION...AND AGAIN EARLY NEXT WEEK IN THE NORTH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... THERE IS A VERY SMALL CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON OR EVENING. LMZ521-522-541>543-564-071115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 615 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTH WINDS OF 15 TO 25 KTS WILL PRODUCE WAVES OF 3 TO 5 KT IN THE CENTRAL PORTION OF THE BAY AND IN THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF STURGEON BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. RDM WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478804, 5478805, 5478806, 5478807, 5478808, 5478809, 5478810, 5478811.